Login      Sign Up
 

Q. Experiencing involuntary urination after two days of femur bone surgery. Why?

Answered by Dr. Karthik Rajan.


New
Do you have a question on Bladder Control or Urinary Tract Infection? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

My mother is 88 years old. She had undergone a surgery for the fractured femur thigh bone. Now, she is experiencing high involuntary urination for the past two days. She is on bed rest now, and any movement in the body or legs results in urine discharge. Currently, she is taking Thyronorm 75 mcg, Glycomet SR 500, Atorfit 10 mg, Ecospirin, and Calcirol. Her sugar levels are normal, and her BP is 140 by 70 mmHg. Please suggest.


Related Questions:
A Patient's Guide to Recurrent Urinary Tract Infections
Benign Prostatic Hyperplasia - Symptoms and Treatments
Please suggest an antibiotic for recurrent urinary tract infection.
 

Dr. Karthik Rajan
MCH UROLOGY., MS GEN SURGERY., MBBS
Andrology, Urology

Hi,

Welcome to icliniq.com.

I have gone through your query and reports (attachment removed to protect patient identity). She has temporary urinary problems which are reasonably common at her age following any major surgery with immobilization. I would like to know whether she passes urine usually and whether she has any burning sensation during urination. It is essential to make sure that whether she has a urinary tract infection or any retention of urine in the bladder. If these are absent, then she will get better soon with time, when she starts to ambulate and when she gets back to her routine activities. In the meantime, she can be managed with diapers or a urinary catheter if the problem is very severe.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


My husband is getting peculiar symptoms every six months. What is it?
Query: Hi doctor, My husband had an issue since he was 18 years old. Doctors have brushed him off time and after time. But, I know that his symptoms are very real. He feels hopeless that he will never find an answer. For every four to six months he gets a flare up as we call it. The symptoms are itching (b...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hi, Welcome to icliniq.com. I am sorry to know that no proper answers were extended by doctors for his condition. You are right in saying that this is unlikely an allergy problem as no allergy condition reappears after every six months. Also, there is no information about the duration of the problem...  Read Full »
 
Have You Been Diagnosed With Diabetes? Read This To Know What Next
Article Overview: This article provides the information to improve knowledge and understanding of diabetes among patients.  Read Article »
Dr. Revathi Sundaramurthy
Diabetologist

Diabetes mellitus is a metabolic disorder. In this disorder, there is increase in blood sugar level. The cause may be lack of insulin or cells fail to respond and utilize insulin. It is considered as one among lifestyle disorders as unhealthy lifestyle is the major cause. Leading a healthy life styl ...  Read Article »
 
Benign Prostatic Hyperplasia - Symptoms and Treatments
Article Overview: This article discusses the symptoms, treatments, and complications of benign prostatic hyperplasia.  Read Article »
Dr. Lekshmi Rita Venugopal
Urologist

What Is Prostate? The prostate is a gland in the male reproductive system that secretes a fluid that constitutes 30% of the seminal fluid. The prostate surrounds the urethra, which is the outlet for urine. Benign Prostatic Hyperplasia (BPH) is an age-related growth and enlargement of ...  Read Article »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


My nose is always blocked and has mucus. Kindly help.
Hello doctor,My nose is always blocked and have mucus, from past four months. To open up my nostrils, I have to use Otri ...Read more »
Child is showing tantrums and speaking bad words. Kindly help.
Hello doctor, My child is 2.7 years old but is very aggressive and does what should not be done. Never listens, shows t ...Read more »
Folic Acid - Uses | Dosage | Side effects | Drug Interactions | Warnings
Folic acid is the synthetic form of folate, which is a water-soluble vitamin B9. It is the crucial ingredient in the syn ...Read more »